| Model Number |
VOLAR DISTAL RAD PLT TI STD LT 3H |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 6/12/2024, it was reported by a sales representative via email that distal 2.4 screws were going through an ar-8916vsl-03 volar distal radius plate during insertion.The plate was swapped for a new ar-8916vsl-03 volar distal radius plate, but the screws were still going through the plate.The issue occurred even though the surgeon used a torque limiter driver to insert the screw.This was discovered during a distal radius procedure on (b)(6) 2024.Additional information received on 6/24/2024: the case was completed by using a new plate and screws.The case was delayed thirty minutes; however, additional anesthesia was not needed.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, it was observed that the threads of one hole were stripped/damaged.Functional testing was performed with screws 2.4 mm, and screws locked in the volar distal radius plate, ti, standard, left, 3 hole as required.However, the screw did not lock in one of the holes where the threads were damaged.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces, misaligned insertion and not following the screw/holes angles; prying/leveraging the device during insertion.